Alert archive / Minnesota / Frost Advisories in 2020
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 9, 2020, 2:13 PM CDT for Ransom County, Richland County, Sargent County, North Dakota; 10 counties in Minnesota. It took effect at Sep 10, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2020, 2:13 PM CDT (19:13 UTC)
- In effect from
- Sep 10, 2020, 1:00 AM CDT
- Expired
- Sep 10, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS73 KFGF 091913 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 213 PM CDT Wed Sep 9 2020 MNZ006-009-016-017-022>024-027>032-040-NDZ049-052-053-101300- /O.NEW.KFGF.FR.Y.0004.200910T0600Z-200910T1300Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-Sargent- Richland- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 213 PM CDT Wed Sep 9 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, north central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
728 WWUS73 KFGF 100844 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 344 AM CDT Thu Sep 10 2020 MNZ006-009-016-017-022>024-027>032-040-NDZ049-052-053-101300- /O.CON.KFGF.FR.Y.0004.000000T0000Z-200910T1300Z/ Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-Sargent- Richland- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 344 AM CDT Thu Sep 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of central, north central, northwest and west central Minnesota and southeast North Dakota. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 9, 12:29 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 9, 12:29 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1229 PM CDT Wed Sep 9 2020 .UPDATE... Issued at 956 AM CDT Wed Sep 9 2020 Temperatures have climbed into the lower to middle 40s this morning after widespread lower 30s were observed around sunrise. A few locations were able to fall briefly into the upper 20s. A few high clouds are working across the northern Valley, with mid-level cloudiness pushing southeastward across west-central Minnesota. Most areas will see clearing by midday. UPDATE Issued at 642 AM CDT Wed Sep 9 2020 Temperatures are still dropping in some areas, but rising slightly in other areas. Bemidji is even reporting some light snow. However, webcams do not show anything falling, so it is likely just fog. Made a few cloud adjustments, otherwise forecast doing fine. && .SHORT TERM...(Today through Thursday) Issued at 318 AM CDT Wed Sep 9 2020 Cold temperatures continue to have the most impact for the short term forecast. There is quite the mixture of cloud layers across the FA early this morning. There are some high thin clouds across the far southern FA, some lake effect cloud cover downstream of some of the larger lakes in the area, and some mid and high level cloud cover nosing into the northwest FA. Patchy fog is even occurring in a few of the colder spots across northwest Minnesota, although it may be more steam rising off bogs or rivers, drifting over sensor locations. As a result, temperatures are all over the place. The coldest spot seems to be the traditional cold area that stretches from west of Roseau, down through Thief River Falls and Fosston, where Fosston has been down to 28 degrees. There is also an area of around 30 degrees across western portions of the Devils lake region. The warmest temperatures are stations located near the larger bodies of water, like Baudette and Devils Lake, which are around 40 degrees. Other stations are somewhere in between. For today, think there will be some late morning/afternoon cumulus formation, but probably more so east of the Red River Valley. The mid and high clouds approaching the northwest FA will probably also drift across the area. So a mix of sun and clouds is expected with highs in the 50s to around 60. 925mb temperatures continue to rise tonight, but they rise the least across the southeast FA. The southeast FA will also still be fairly close to the surface high and lowest/lightest winds. If skies also remain clear, temperatures could be cold enough for another frost in some areas (mainly some of our west central Minnesota counties). Since we still have a headline out for this morning, will not mess with another one for late tonight. The slow warming trend will continue into Thursday, with highs in the 60s to around 70. .LONG TERM...(Thursday night through Tuesday) Issued at 318 AM CDT Wed Sep 9 2020 Most impactful weather will come on the weekend, where we are expecting a cut-off low to move through the area and bring rain chances. Thunderstorms look to be isolated, if any at all, due to low instability. Synoptically, the pattern looks pretty calm with the exception of the upper level cut-off low. Zonal and quiet for other portions of the period. Before we get to the weekend, we enjoy ridging at the surface here in the Red River Valley. This will help our temperatures recover to more normal levels. Ridging will intensify in the western US, pushing a cut-off low into the northern plains region. Confidence is lower on exact track of the low and intensity, as the ensembles have taken on more divergence from each other instead of confluence. It is appearing that we will get some amount of precipitation this weekend, but ensembles again have continued to disagree on the topic of how much. The southeastern portion of North Dakota seems to have the strongest signal for up to a half an inch of rainfall, but again, ensembles are disagreeing, so this could change. After the system moves through on Saturday, the Red River Valley will be a little bit cooler than normal for Sunday, with morning lows in the 40s and highs in the 60s. This will not continue to be the case, as ridging will build back in as we start the work week. This will lead to above average highs for Tuesday, in the upper 70s and low 80s across the northern plains. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1221 PM CDT Wed Sep 9 2020 VFR conditions prevail through the TAF period with scattered mid- level clouds forming across the area. Winds will remain out of the south to southwest at 5 to 10 mph except KDVL, where we will see gusts around 15 to 20 knots this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Lynch SHORT TERM...Godon LONG TERM...AK AVIATION...Lynch
Hazardous weather outlook, Sep 9, 1:30 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 130 PM CDT Wed Sep 9 2020 MNZ006-009-016-017-022>024-027>032-040-NDZ049-052-053-101830- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Ransom-Sargent- Richland- 130 PM CDT Wed Sep 9 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Temperatures will fall into the lower to middle 30s tonight, with widespread frost possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001>005-007-008-013>015-NDZ006>008-014>016-024-026>030-038-039- 054-101830- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Western Walsh- 130 PM CDT Wed Sep 9 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Frost Advisories in Minnesota, 2020Frost Advisories in North Dakota, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.